Quetiapine related acute paralytic ileus in a bipolar I disorder patient with successful low dose amisulpride substitution: a case report
Shun-Ting Chiang 1, Chen-Chia Lan 1*
Department of Psychiatry,Taichung Veterans General Hospital
Received: December 7, 2016; Revised: January 11, 2017; Accepted: January 13, 2017; Published online: January 13, 2017.
© The Korean College of Neuropsychopharmacology. All rights reserved.

Abstract
The mechanism of medication-induced gastrointestinal hypomotility is primarily caused by muscarinic cholinergic antagonism.This effect may cause constipation and paralytic ileus, which may lead to fatal complications.A 51-year-old woman was admitted due to manic episode recurrence. She developed paralytic ileus under quetiapine use and treated successfully under low dose amisulpride use.The related mechanism, associated risk factors, and the rationale for medication switch are discussed.
Keywords: bipolar disorder, paralytic ileus, amisulpride, quetiapine, constipation, anticholinergic


e-submission

Archives